Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Memphis, TN

April 4, 20117 counties in Mississippi; 4 counties in Arkansas; Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2011, 11:29 AM CDT for 7 counties in Mississippi; 4 counties in Arkansas; Shelby County, Tennessee. It was in force for 46 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 11:29 AM CDT (16:29 UTC)
Expired
Apr 4, 2011, 12:15 PM CDT
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 11:35 AM CDTTSTM WND DMGHorseshoe Lake, ARMULTIPLE ROADS BLOCKED DUE TO DOWNED TREES.
Apr 4, 11:35 AM CDTTSTM WND DMGRobinsonville, MSFARM BUILDING DESTROYED. SEVERAL TRAILERS BLOWN OFF THE FOUNDATIONS.
Apr 4, 11:36 AM CDTTSTM WND DMGTunica, MSUP TO 40 POWER LINES DOWN OR SNAPPED ALONG HWY 61 ACROSS THE COUNTY. LOTS OF TREES DOWN AND ROOFS DAMAGED. THE BACK WALL OF THE NORTH TUNICA FIRE DEPARTMENT BUILDING WAS BLOWN IN. A ROOF COLLAPSED OF A FARM SHOP.
Apr 4, 11:42 AM CDTFUNNEL CLOUD5 S Walls, MSFUNNEL CLOUD NEAR I-69 SOUTH OF WALLS
Apr 4, 11:43 AM CDTTSTM WND DMGRobinsonville, MSPOWERLINES DOWN AND TREES UPROOTED IN THE TOWN OF ROBINSONVILLE...WINDS ESTIMATED BY CALLER AT 70 MPH. NEAR THE INTERSECTION OF HWY 61 AND CASINO ROAD.
Apr 4, 11:45 AM CDTTSTM WND DMG3 W Germantown, TNLARGE TREES DOWN ON HOMES...AUTOMOBILES...AND ACROSS ROADS. TREE LIMBS ARE THROUGH ROOVES. MANY HOMES DAMAGED WITH MANY TREES DOWN.
Apr 4, 11:45 AM CDTTSTM WND DMGHorn Lake, MSPART OF ROOF TORN OFF A HOUSE DUE TO STRAIGHT LINE WINDS...OTHER HOUSES HAD SHINGLES TORN OFF IN THE TOWN OF HORN LAKE.
Apr 4, 11:45 AM CDTTSTM WND GST 703 Ne Hernando, MSALSO...WALL CLOUD WITH SOME ROTATION NEAR HWY 51 NE OF HERNANDO.
Apr 4, 11:50 AM CDTTSTM WND DMG2 W Germantown, TNWINDOWS BLOWN OUT AT ST FRANCIS HOSPITAL ON PARK AVENUE. ALSO BUILDING DAMAGE...WITH SHREDDED INSULATION.
Apr 4, 11:50 AM CDTTSTM WND DMG3 W Germantown, TNWINDOWS BLOWN OUT IN CLARK TOWER.
Apr 4, 11:53 AM CDTTSTM WND GST 655 Nne Southaven, TN56 KNOT GUST AT THE MEMPHIS INTERNATION AIRPORT.
Apr 4, 12:00 PM CDTTSTM WND DMGGermantown, TNTREES DOWN THROUGHOUT GERMANTOWN...STOPLIGHT DAMAGED AT GERMANTOWN PARKWAY AND WOLF RIVER BLVD...AND A TREE IS DOWN ON A HOUSE NEAR ALLENBY ROAD.
Apr 4, 12:00 PM CDTTSTM WND DMGSenatobia, MSMULTIPLE TREES DOWN IN SENATOBIA.
Apr 4, 12:05 PM CDTFUNNEL CLOUD4 W Olive Branch, MSSEVERE FENCE DAMEAGE FROM WIND. WINDS ROTATING WHEN SQUALL HIT.
Apr 4, 12:05 PM CDTTSTM WND DMG6 Ene Senatobia, MSTREES DOWN AND LAWN FURNITURE THROW. 1 MILE NORTH OF INTERSECTION OF HWY 305 AND HWY 4.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 7:22 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS54 KMEG 041629
SVRMEG
ARC035-077-107-123-MSC027-033-107-119-135-137-143-TNC157-041715-
/O.NEW.KMEG.SV.W.0081.110404T1629Z-110404T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 AM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  EASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1215 PM CDT

* AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM WIDENER TO 13 MILES SOUTHWEST OF
  SHERARD...OR ALONG A LINE EXTENDING FROM MADISON TO 11 MILES
  SOUTHEAST OF WHITE RIVER NATIONAL WILDLIFE REFUGE...AND MOVING EAST
  AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELAINE...
  FORREST CITY...HELENA...HUGHES...MADISON...MARIANNA...WEST
  HELENA...BATESVILLE...CLARKSDALE...HERNANDO...HORN LAKE...OLIVE
  BRANCH...SENATOBIA AND SOUTHAVEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
  LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE LAKE...
  LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...ROBCO
  LAKE AND TUNICA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3398 9065 3399 9066 3412 9067 3412 9092
      3506 9083 3511 8973 3419 8974 3416 9015
      3398 9043
TIME...MOT...LOC 1628Z 269DEG 58KT 3508 9060 3411 9082

$$
1 follow-up statement
587 
WWUS54 KMEG 041653
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT MON APR 4 2011

ARC077-107-123-041703-
/O.CAN.KMEG.SV.W.0081.000000T0000Z-110404T1715Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
1153 AM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. FRANCIS...
EASTERN LEE AND EASTERN PHILLIPS COUNTIES IS CANCELLED...

AT 1153 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3398 9065 3399 9066 3411 9064 3413 9064
      3509 9021 3511 8973 3419 8974 3416 9015
      3398 9043
TIME...MOT...LOC 1653Z 269DEG 58KT 3508 9010 3411 9034

$$

ARC035-MSC027-033-107-119-135-137-143-TNC157-041715-
/O.CON.KMEG.SV.W.0081.000000T0000Z-110404T1715Z/
CRITTENDEN AR-DESOTO MS-TUNICA MS-TATE MS-PANOLA MS-COAHOMA MS-
QUITMAN MS-TALLAHATCHIE MS-SHELBY TN-
1153 AM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHERN SHELBY...NORTHWESTERN TALLAHATCHIE...QUITMAN...EASTERN
COAHOMA...PANOLA...TATE...EASTERN TUNICA...DESOTO AND SOUTH CENTRAL
CRITTENDEN COUNTIES...

AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF SOUTHWEST MEMPHIS
TO LONGSTREET...OR ALONG A LINE EXTENDING FROM WEST MEMPHIS TO 12
MILES SOUTHEAST OF CLARKSDALE...MOVING EAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE...
CLARKSDALE...COAHOMA...COURTLAND...DENTON...FALCON...GLENVILLE...
HERNANDO...HOLLYWOOD...HORN LAKE...LULA...LYON...MEMPHIS AND NEWPORT.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
  LAKE...HORN LAKE...MOON LAKE AND ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3398 9065 3399 9066 3411 9064 3413 9064
      3509 9021 3511 8973 3419 8974 3416 9015
      3398 9043
TIME...MOT...LOC 1653Z 269DEG 58KT 3508 9010 3411 9034

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:38 AM CDT, 51 minutes earlier.

Area forecast discussion, Apr 4, 10:38 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CDT MON APR 4 2011

.UPDATE...
FRONTAL POSITION IS A LITTLE FASTER THAN EXPECTED SO ADJUSTED
HOURLY TEMPERATURES AND WINDS IN GRIDS. TEXT PRODUCTS SHOULD HAVE
VERY SMALL CHANGES IF ANY AT ALL.

&&

.DISCUSSION...
SEVERE WEATHER HAS ALREADY STARTED ACROSS THE AREA AND WILL
CONTINUE. STORMS WELL AHEAD OF THE FRONT ARE GETTING BETTER
ORGANIZED AND ARE SHOWING SIGNS OF SEVERE WEATHER. MODELS
INDICATE STORMS SHOULD BE OUT OF THE AREA BY 6 PM. RADAR TIMING
SUGGESTS A COUPLE HOURS EARLIER.

WIND ASSOCIATED WITH THE SYSTEM WILL CONTINUE TO CAUSE 20 TO 30
MPH WINDS ACROSS THE AREA SO WILL CONTINUE THE WIND ADVISORY.
WINDS BEHIND THE FRONT ARE ALSO STRONG ENOUGH TO KEEP THE ADVISORY
GOING. TLSJR

&&

.PREV DISCUSSION... /ISSUED 627 AM CDT MON APR 4 2011/

UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 441 AM CDT MON APR 4 2011/

DISCUSSION...

A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY WITH VERY STRONG
SOUTHERLY GRADIENT WINDS CONTINUING TODAY IN ADVANCE OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION.

INCREDIBLY WARM AND WINDY WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
THIS MORNING. STRONG SOUTHERLY WIND WERE OCCURRING WITH WIND
GUSTS TO AROUND 50 MPH REPORTED IN SOME SPOTS ALONG AND WEST OF
THE MS RIVER. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER
AND MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MID
60S. A COLD FRONT WAS PUSHING INTO SOUTHEAST MO...NORTHWEST AR AND
SOUTHEAST OK ABOUT ON SCHEDULE. THUNDERSTORMS WERE OCCURRING IN
ADVANCE OF THE FRONT ACROSS CENTRAL MO AND SOUTHWEST AR. THE
ATMOSPHERE ACROSS THE MIDSOUTH REMAINED CAPPED WITH NO CONVECTION
OCCURRING. THE 00Z LZK SOUNDING SHOWED A CAP OF OF ABOUT 3 DEGREES
C AT 800 MB.

THE STORM PREDICTION CENTER HAS PLACED NORTH MS AND MUCH OF WEST TN
IN A MODERATE RISK FOR SEVERE WEATHER TODAY...AND EAST AR AND THE
MO BOOTHEEL IN A SLIGHT RISK. THIS LOOKS GOOD AND IN LINE WITH
EARLIER THINKING. A POSITIVELY TILTED TROUGH DIGGING INTO THE
WESTERN PLAINS WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT AS IT
BECOME MORE NEUTRALLY TILTED. LATEST MODELS CONTINUE TO INDICATE
THE CONVECTION WILL INCREASE RAPIDLY IN ADVANCE OF THE COLD FRONT
AS THE CAP ERODES THIS MORNING...MOVING INTO NORTHEAST AR AND THE
MO BOOTHEEL EARLY THIS MORNING. CONVECTION WILL QUICKLY BECOME
LINEAR JUST AHEAD OF THE FRONT AND INTENSIFY WITH DAYTIME HEATING.
AN INTENSE SQUALL LINE IS INDICATED NEAR THE MS RIVER BY LATE MORNING.
AS MENTIONED IN PREVIOUS DISCUSSIONS...CONDITIONS WILL BE RIPE
FOR SEVERE THUNDERSTORMS. MIXED LAYER MUCAPE WILL INCREASE TO
BETWEEN 1500 AND 2200 J/KG WITH LIFTED INDICES OF MINUS 6 AHEAD OF
THE SQUALL LINE. SOUTH TO SOUTHWEST 925 MB WINDS WILL BE BETWEEN
60 AND 65 KTS. 0-1 KM SR HELICITY WITH RANGE BETWEEN 250 AND 400
M2/S2 WITH DECENT DIRECTIONAL SHEAR. THINK INTENSE AND DAMAGING
WINDS WILL OCCUR IN SOME LOCATIONS ALONG THE SQUALL LINE WITH
LARGE HAIL ALSO LIKELY. BOWING SEGMENTS ALONG THE SQUALL LINE MAY
PRODUCE EMBEDDED TORNADOES. ALSO CAN NOT FEW OUT A FEW DISCRETE
SUPERCELLS THAT WOULD PRODUCE TORNADOES IN ADVANCE OF THE SQUALL
LINE...ALTHOUGH THIS REMAIN LESS CERTAIN. BETWEEN 1 AND 2 INCHES OF
RAINFALL WILL ALSO BE COMMON...LOCALLY MORE...AND LOCALIZED FLASH
FLOODING MAY OCCUR.

FALLING TEMPERATURES WILL OCCUR BEHIND THE PASSAGE OF THE COLD FRONT
WITH READINGS NEAR 50 DEGREES BY THIS AFTERNOON SPREADING INTO THE
MIDSOUTH FROM THE NORTHWEST. WINDS WILL BECOME WEST TO NORTHWEST
BEHIND THE FRONT CONTINUING STRONG AND GUSTY...ALTHOUGH PROBABLY
NOT QUITE AS STRONG AS IN ADVANCE OF THE FRONT.

MUCH CALMER WEATHER WILL RETURN TONIGHT. WINDS WILL DIMINISH AND
SKIES WILL CLEAR. THINK TEMPERATURES WILL DROP TO THE LOWER AND
MID 30S ACROSS MUCH OF THE AREA. ADDED PATCHY OR AREAS OF FROST TO
PARTS OF NORTHEAST AR...THE MO BOOTHEEL...MUCH OF WEST TN...AND
PART OF NORTHEAST MS AFTER MIDNIGHT INTO EARLY TUESDAY MORNING.
HOWEVER...CONFIDENCE IS SOMEWHAT LOW ON THE FROST POTENTIAL WITH
WINDS POTENTIALLY REMAINING UP ENOUGH TO KEEP FROST AT A MINIMUM.
WHILE SOME LOCATIONS WILL DROP TO NEAR FREEZING...THIS IS EXPECTED
TO BE BORDERLINE. THUS WILL HOLD OFF ISSUING A FREEZE WARNING OR
FROST ADVISORY AND LET THE DAYSHIFT EXAMINE. WILL CONTINUE TO
MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

BY MID-WEEK...WARMER WEATHER AND SUNSHINE CAN BE EXPECTED AS UPPER
LEVEL RIDGING SPREADS OVER THE MIDSOUTH. WEDNESDAY LOOKS TO BE A
VERY NICE DAY ALTHOUGH SOUTHWEST WINDS WILL BE BREEZY.

THE REMAINDER OF THE FORECAST LOOKS WARM WITH INCREASING HUMIDITY.
WILL CONTINUE WITH SMALL POPS FROM THURSDAY THROUGH THE REMAINDER OF
THE FORECAST AS THE ATMOSPHERE BECOMES MORE UNSTABLE ACROSS THE
MIDSOUTH.

JCL

&&

.AVIATION...
12Z TAF CYCLE

NUMEROUS THUNDERSTORMS ARE DEVELOPING ACROSS ARKANSAS AT TAF
ISSUANCE TIME. THESE SHOWERS AND STORMS WILL TRACK EASTWARD ALONG
A COLD FRONT THROUGH THE MIDSOUTH TODAY. BEST TIMING APPEARS TO BE
BETWEEN 12-16Z AT KJBR...15-19Z AT KMEM...16Z-20Z AT KMKL...AND
18-22Z AT KTUP. IFR OR LOWER CIGS EXPECTED WITHIN THESE SHOWERS
AND STORMS ALONG WITH HEAVY RAIN AND LIMITED VSBYS.

GUSTY WINDS AHEAD OF THE FRONT WILL SUBSIDE SOMEWHAT AS THE FRONT
DRAWS CLOSER..THEN INCREASE AGAIN OUT OF THE NORTHWEST POST
FRONTAL. CIGS EXPECTED TO RISE GRADUALLY LATE THIS AFTERNOON WITH
CLEAR SKIES BY 06Z.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  37  62  45 / 100  10   0   0
MKL  75  33  60  39 / 100  10   0   0
JBR  71  34  62  41 / 100  10   0   0
TUP  79  37  61  37 / 100  40   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.

MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 4, 5:23 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
523 AM CDT MON APR 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
523 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL
OF NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. THE MODERATE RISK
INCLUDES THE CITIES OF MEMPHIS...JACKSON AND TUPELO. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PART OF
NORTHWEST TENNESSEE...ALONG AND TO THE WEST OF A LINE FROM RIPLEY
TO UNION CITY. IN ADDITION...THE MISSOURI BOOTHEEL AND EAST
ARKANSAS ARE IN A SLIGHT RISK AREA. THE SLIGHT RISK AREA INCLUDES
THE CITY OF JONESBORO.

DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE
ACROSS THE ENTIRE MIDSOUTH TODAY. IN ADDITION...HEAVY RAINFALL IS
EXPECTED WITH AMOUNTS BETWEEN 1 AND 2 INCHES COMMON WITH LOCALLY
MORE IN SOME SPOTS. LOCALIZED FLASH FLOODING IS POSSIBLE.

A STRONG COLD FRONT WILL MOVE INTO THE MIDSOUTH FROM THE WEST THIS
MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE
EXPECTED TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL
EARLY THIS MORNING. THESE THUNDERSTORMS WILL DEVELOP INTO A SQUALL
LINE THAT WILL INTENSIFY WITH DAYTIME HEATING. NUMEROUS SEVERE
THUNDERSTORMS ARE EXPECTED ALONG THE SQUALL LINE. BY LATE
MORNING...AN INTENSE SQUALL LINE IS EXPECTED TO BE MOVING INTO
WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THUNDERSTORMS CONTAINING
DAMAGING WINDS AND LARGE HAIL WILL INCREASE IN THE MODERATE RISK
AREA. THE SQUALL LINE WILL CONTINUE MOVING EASTWARD ACROSS THE THE
REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON.
IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY OCCUR AHEAD OF THE
SQUALL LINE WITH ISOLATED TORNADOES POSSIBLE. THE THREAT OF SEVERE
WEATHER WILL BE EAST OF THE MIDSOUTH BY 7 PM.

VERY STRONG AND GUSTY GRADIENT WINDS WILL CONTINUE TODAY. A WIND
ADVISORY HAS BEEN ISSUED AS A RESULT. VERY STRONG SOUTHERLY WINDS
BETWEEN 20 AND 35 MPH ARE EXPECTED WITH GUSTS TO BETWEEN 40 AND 50
MPH IN ADVANCE OF THE COLD FRONT. THE WINDS WILL TURN TO THE WEST
AND NORTHWEST BEHIND THE COLD FRONT REMAINING STRONG AND GUSTY.
THESE STRONG WINDS WILL BE CAPABLE OF CAUSING DOWNED TREE LIMBS
AND POWER OUTAGES IN SOME LOCATIONS. REFERENCE THE LATEST WIND
ADVISORY PRODUCT FOR DETAILS.

PATCHY OR AREAS OF FROST ARE POSSIBLE TONIGHT AFTER MIDNIGHT FROM
PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO
MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI.
STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE
WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PATCHY OR AREAS OF FROST ARE POSSIBLE EARLY TUESDAY MORNING FROM
PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO
MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI.
STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE
WARNING IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED BEGINNING EARLY THIS MORNING AND
CONTINUING THROUGH LATE AFTERNOON.

JCL

In the hours before

Special weather statement, Apr 4, 9:15 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CDT MON APR 4 2011

MSZ002>005-008-012>014-TNZ050-052>055-089>092-041445-
ALCORN MS-TIPPAH MS-BENTON MS-MARSHALL MS-TATE MS-UNION MS-
LAFAYETTE MS-PANOLA MS-DECATUR TN-FAYETTE TN-HENDERSON TN-HAYWOOD TN-
MADISON TN-CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
915 AM CDT MON APR 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 AM CDT FOR...

  WEST CENTRAL DECATUR COUNTY IN TENNESSEE...
  WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES NORTHWEST OF
CLOVERPORT TO 4 MILES EAST OF BARR AT 916 AM CDT...MOVING NORTHEAST
AT 105 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...BENTON...CHESTER...DECATUR...FAYETTE...HARDEMAN...
HARDIN...HAYWOOD...HENDERSON...LAFAYETTE...MADISON...MARSHALL...
MCNAIRY...PANOLA...TATE...TIPPAH AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BIG HILL POND STATE PARK...BOLIVAR...CHICKASAW STATE
FOREST...CHICKASAW STATE PARK...HENDERSON...HOLLY SPRINGS...RIPLEY...
SELMER...T O FULLER STATE PARK AND WALL DOXEY STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES PINE LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3565 8807 3457 8889 3455 8989 3562 8907
TIME...MOT...LOC 1416Z 239DEG 89KT 3550 8891 3469 8955
Local storm report, Apr 4, 9:57 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             4 S KENNETT             36.18N 90.05W
04/04/2011  E0.75 INCH       DUNKLIN            MO   AMATEUR RADIO

            DIME SIZE HAIL

&&

RRH
Local storm report, Apr 4, 10:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLASH FLOOD      2 N CAMPBELL            36.52N 90.07W
04/04/2011                   DUNKLIN            MO   TRAINED SPOTTER

            6 TO 8 INCHES OF WATER OVER THE ROAD ON HIGHWAY H...2
            MILES NORTH OF CAMPBELL.

&&

RRH
Local storm report, Apr 4, 10:39 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             SW FORT PILLOW STATE PA 35.63N 89.85W
04/04/2011  E1.00 INCH       LAUDERDALE         TN   TRAINED SPOTTER

            1 INCH HAIL ESTIMATED AT FORT PILLOW STATE PARK.

1015 AM     TSTM WND GST     SW FORT PILLOW STATE PA 35.63N 89.85W
04/04/2011  E60.00 MPH       LAUDERDALE         TN   TRAINED SPOTTER

            60 MPH WIND GUST ESTIMATED IN FORT PILLOW STATE PARK.

1032 AM     HAIL             HALLS                   35.87N 89.40W
04/04/2011  E0.50 INCH       LAUDERDALE         TN   TRAINED SPOTTER

            MARBLE SIZE HAIL IN THE TOWN OF HALLS.

&&

RRH
Local storm report, Apr 4, 10:57 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     HAIL             FALKNER                 34.85N 88.93W
04/04/2011  E0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZE HAIL IN THE TOWN OF FALKNER.

&&

RRH
Local storm report, Apr 4, 11:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1116 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND GST     5 W MARIANNA            34.77N 90.85W
04/04/2011  E60.00 MPH       LEE                AR   TRAINED SPOTTER

            POSSIBLE TORNADO SITED ON HWY 79 5 MILES WEST OF
            MARIANNA.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:42 PM CDTRiver Flood WarningMEGMonroe48 hr
Apr 3, 8:42 PM CDTRiver Flood WarningMEGMonroe46 hr
Apr 4, 8:50 AM CDTSpecial Weather StatementMEGMarshall25 min
Apr 4, 9:15 AM CDTSpecial Weather StatementMEGBenton, Marshall, Tippah30 min
Apr 4, 10:22 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah, Union53 min
Apr 4, 10:42 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie, Tunica48 min
Apr 4, 10:59 AM CDTSevere Thunderstorm WarningMEGBenton, Tippah34 min
Apr 4, 11:49 AM CDTTornado WarningMEGDeSoto20 min
Apr 4, 12:02 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, DeSoto, Lafayette, Marshall, Panola and 4 more43 min
Apr 4, 12:34 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo41 min
Apr 4, 12:40 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 6 more50 min
Apr 4, 1:19 PM CDTTornado WarningMEGAlcorn, Tishomingo29 min
Apr 4, 1:24 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more51 min
Apr 4, 2:16 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc29 min
Apr 4, 2:57 PM CDTSpecial Weather StatementMEGChickasaw, Monroe33 min
Apr 4, 3:28 PM CDTSpecial Weather StatementMEGMonroe32 min
Apr 4, 3:51 PM CDTFrost AdvisoryMEGBenton, Coahoma, DeSoto, Marshall, Panola, Quitman and 2 more12 hr
Apr 4, 4:00 PM CDTSpecial Weather StatementMEGItawamba, Monroe45 min
Apr 4, 7:31 AM CDTSevere Thunderstorm WarningMEGLawrence, Randolph37 min
Apr 4, 8:05 AM CDTSpecial Weather StatementMEGCross, Poinsett40 min
Apr 4, 8:19 AM CDTSpecial Weather StatementMEGCraighead, Poinsett41 min
Apr 4, 8:26 AM CDTSpecial Weather StatementMEGClay49 min
Apr 4, 8:39 AM CDTSpecial Weather StatementMEGGreene, Lawrence51 min
Apr 4, 8:48 AM CDTSpecial Weather StatementMEGCrittenden, Cross42 min
Apr 4, 8:55 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph50 min
Apr 4, 9:06 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi39 min
Apr 4, 9:39 AM CDTSevere Thunderstorm WarningMEGClay51 min
Apr 4, 10:25 AM CDTRiver Flood AdvisoryMEGMississippi68 hr
Apr 4, 10:53 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis52 min
Apr 4, 11:18 AM CDTSevere Thunderstorm WarningMEGMississippi27 min
Apr 4, 11:39 AM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi51 min
Apr 4, 9:43 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Henderson, Madison47 min
Apr 4, 10:35 AM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, Henderson, McNairy26 min
Apr 4, 12:02 PM CDTTornado WarningMEGFayette, Shelby28 min
Apr 4, 12:07 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Henry and 2 more38 min
Apr 4, 12:15 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison45 min
Apr 4, 12:20 PM CDTTornado WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison25 min
Apr 4, 12:23 PM CDTTornado WarningMEGChester, Fayette, Hardeman, McNairy37 min
Apr 4, 12:40 PM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Henderson, Henry, Madison, Weakley35 min
Apr 4, 12:43 PM CDTTornado WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more47 min
Apr 4, 12:48 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardeman, Hardin, McNairy42 min
Apr 4, 12:57 PM CDTTornado WarningMEGChester, Hardin, McNairy33 min
Apr 4, 1:08 PM CDTFlash Flood WarningMEGDecatur, Hardin77 min
Apr 4, 1:23 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.